MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: buyer this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to opening the package of a open-end ureteral catheter, a hair was discovered inside of the package.There were no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 31jul2023 stating the event was discovered "in the room" prior to the procedure and the procedure was completed using the same type and size of device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported by a representative of surgical center dupage med group (united states) on (b)(6) 2023, prior to opening the package of a open-end ureteral catheter (rpn: 020015, lot: 15290889) a hair was discovered inside of the package.The hair was discovered "in the room" prior to the procedure and the procedure was completed using the same type and size of device.There were no adverse effects to the patient reported.Investigation ¿ evaluation.A document based investigation was performed including a reviews of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted.One open-end ureteral catheter was returned to cook for evaluation in an unopened package.A visual exam noted a brown fiber loose in the sealed package confirming what was reported.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The catheter was supplied with ifu, t_urecat_rev1, which includes the following: "how supplied" supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of the complaint is manufacturing related.A review of manufacturing procedures found controls to be in place, each packaged product is visually inspected for foreign matter.The employee who inspected the finished packaged product has been made aware of the nonconformance.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17352687
Report Number1820334-2023-00935
Device Sequence Number14962913
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)260323(10)15290889
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/23/2026
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number15290889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/31/2023
08/29/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/09/2023
09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown